A solution of the elastodynamic equation in an anelastic earth model

Al-Attar, David (2007) A solution of the elastodynamic equation in an anelastic earth model. Geophysical Journal International, 171 (2). pp. 755-760. DOI 10.1111/j.1365-246X.2007.03517.x

[img] PDF
Geophys._J._Int.-2007-Al-Attar-755-60.pdf
Restricted to Registered users only

Download (242kB)
Official URL: http://gji.oxfordjournals.org/content/171/2/755

Abstract

A formal solution to the elastodynamic equation in an anelastic earth model is presented. The derivation also incorporates the effects of aspherical structure, rotation, self-gravitation, and pre-stress. It is found that the solution can be expressed as a sum of the normal modes of the earth model along with additional terms accounting for anelastic relaxation processes. However, the derivation does not assume that such an eigenfunction expansion is possible, and so avoids difficulties previously encountered due to the non self-adjointness of the problem.

Item Type: Article
Uncontrolled Keywords: NILAREP
Subjects: 02 - Geodynamics, Geophysics and Tectonics
Divisions: 02 - Geodynamics, Geophysics and Tectonics
Journal or Publication Title: Geophysical Journal International
Volume: 171
Page Range: pp. 755-760
Identification Number: 10.1111/j.1365-246X.2007.03517.x
Depositing User: Sarah Humbert
Date Deposited: 25 May 2013 11:48
Last Modified: 23 Jul 2013 10:06
URI: http://eprints.esc.cam.ac.uk/id/eprint/2773

Actions (login required)

View Item View Item

About cookies